Alert archive / New Jersey / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS New York, NY

July 7, 2025Passaic County, New Jersey; Orange County, New York

NWS New York, NY issued this flash flood warning at Jul 7, 2025, 5:29 PM EDT for Passaic County, New Jersey; Orange County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 5:29 PM EDT (21:29 UTC)
Expired
Jul 7, 2025, 6:04 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Passaic County, NJ, Orange County, NY

The radar

The Philadelphia radar (KDIX), 136 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

748 
WGUS51 KOKX 072129
FFWOKX
NJC031-NYC071-072300-
/O.NEW.KOKX.FF.W.0001.250707T2129Z-250707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
529 PM EDT Mon Jul 7 2025

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Western Passaic County in northeastern New Jersey...
  Central Orange County in southeastern New York...

* Until 700 PM EDT.

* At 529 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.5 inches of rain have 
  fallen. Additional rainfall amounts of 1.5 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  West Milford, Warwick, Goshen, Chester, Greenwood Lake, Florida, 
  Unionville, Upper Greenwood Lake, Westtown, Slate Hill, Pine 
  Island and New Hampton.

This includes the following streams and drainages...
  Pompton River, Monhagen Brook, Catlin Creek, Pochuck Creek, 
  Pequannock River, Trout Brook, Green Brook, Long House Creek, Joe 
  Creek, Stony Creek, Macopin River, Clinton Brook, Masonic Creek, 
  Rutgers Creek, Wheeler Creek, Wawayanda Creek, Dunker Brook, 
  Beaverdam Brook, Black Meadow Creek, Quaker Creek and Posts Brook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4144 7426 4130 7423 4102 7443 4104 7443
      4104 7444 4105 7445 4105 7448 4104 7450
      4106 7450 4107 7449 4108 7449 4109 7450
      4120 7437 4131 7460 4143 7454

FLASH FLOOD...RADAR INDICATED

$$

JC
1 follow-up statement
140 
WGUS71 KOKX 072204
FFSOKX

Flash Flood Statement
National Weather Service New York NY
604 PM EDT Mon Jul 7 2025

NJC031-NYC071-072214-
/O.CAN.KOKX.FF.W.0001.000000T0000Z-250707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Passaic NJ-Orange NY-
604 PM EDT Mon Jul 7 2025

...FLASH FLOOD WARNING FOR CENTRAL ORANGE COUNTY HAS BEEN REPLACED 
WITH A FLOOD ADVISORY...
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN PASSAIC COUNTY...

The area of thunderstorms that prompted the flash flood warning has 
rapidly diminished in intensity. Additional rainfall of a half inch 
to inch is still possible over the next hour with minor flooding of 
poor drainage areas still possible.

&&

LAT...LON 4121 7438 4125 7446 4127 7450 4131 7460
      4143 7454 4144 7426 4130 7423 4120 7437

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:39 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 7, 3:39 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service New York NY
339 PM EDT Mon Jul 7 2025

.SYNOPSIS...
Low pressure passes nearby into tonight. A cold front approaches
Tuesday and begins to move through the area Tuesday night. The
front likely stalls nearby the rest of the week leading to
unsettled conditions, potentially into the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The center of the remnants of what was TS Chantal are spinning
over the mouth of the Chesapeake Bay early this afternoon,
passing off the Delmarva this evening and skirting south of
Long Island tonight.

A deep tropical air mass has advected in with high pressure over
the Atlantic helping steer the plume north. 12Z OKX sounding
found a PWAT over 2 inches this morning, and moisture
convergence along a surface trough located just to the west of
the area will continue to serve as the primary focus for shower
and thunderstorm development into this evening.

Given the depth of the moisture, soundings are supportive of
efficient, warm rain processes, and MLCAPE values are over 1000
J/kg, torrential downpours are likely with any activity that
develops. 12Z HREF 3-hr QPF continues to offer at least a 10
percent risk of 3 inches in 3 hours for parts of NE NJ late this
afternoon, also where FFG values are lowest in the region. WPC
has expanded the slight risk for excessive rainfall for this
same area.

Elsewhere, showers possible, but coverage looks to be lower and
perhaps just isolated. Locally a quick inch or two possible with
the downpours, particularly west of the Hudson, but basin QPF
should average under a half inch, and some locales may see
little to no rainfall through tonight. Activity diminishes this
evening as the remnant low passes south and east of the region,
and conditions tonight remain mild and muggy, with the
potential for areas of patchy fog to develop. Temperatures
remain in the 70s everywhere overnight.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
In the wake of the remnants of Chantal exiting our to sea, a
cold front back to the west begins to approach through the day
on Tuesday.

Deep tropical moisture remains in place ahead of the front, and
showers and thunderstorms look to develop once again into the
afternoon hours as the boundary approaches. The main concern
will once again be torrential downpours and localized flash
flooding. WPC has expanded a slight risk to now include the
entire local area, indicating isolated to scattered areas of
flash flooding are possible.

Also can't rule out a few isolated strong to severe thunderstorms,
with damaging wind gusts the main threat. SPC has much of the
area in a marginal risk, with a slight just off to the south and
west over NJ. Given tall CAPE profiles in a weak shear, uncapped
environment, there is potential for an isolated downburst or
two. Latest hires CAMs develop clusters of convection by mid
afternoon across the I95 corridor from the Mid Atlantic and into
the local Tri State, before propagating east into the early
evening.

In addition to the heavy rainfall threat, temperatures on
Tuesday may be able to achieve lower 90s across the urban
corridor of NE NJ and NYC, especially if enough clearing occurs
early in the day before convection initiates. Given dew pts into
the 70s, peak heat indices are progged around 100F and a heat
advisory was hoisted for NYC, most of NE NJ, southern
Westchester, and Nassau Co. Elsewhere, marginal advisory
criteria is possible, but think values largely remain more in
the mid to upper 90s.

Precipitation diminishes overnight, but the advancing front
slows and potentially stalls over the area Tuesday night, and
conditions remain mild and muggy with temperatures only falling
back into the 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The NBM was followed with minor local adjustments.

Key Points:

*  A stalled front south of the area will remain in the general
   vicinity through the weekend.

*  Each day will present a chance of showers and/or thunderstorms
   with the overall highest chances from roughly late Wednesday
   night through Thursday night.

*  Temperatures should be right around average for this time of the
   year with highs each day in the lower and middle 80s.
.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
High pressure will remain offshore, while weak low pressure passes
to the south this afternoon and tonight. A cold front approaches
late tonight and remains in the vicinity through Tuesday morning.

Generally VFR for most terminals, except for eastern terminals such
as KISP and KGON, which may only improve to MVFR this afternoon with
brief breaks of VFR at times. MVFR to IFR conditions move back in
tonight, mainly for eastern terminals, with better conditions as you
head west. KJFK may see brief IFR conditions, while KEWR will likely
remain VFR.

As for precipitation, better chance for thunderstorms across the
western metro terminals (KEWR and KTEB) where there is a VCTS from
19Z-22Z this afternoon. Thunderstorms are more likely here, but
there is still some uncertainty with how far north they make it. If
they do move through, they will be associated with MVFR conditions
or lower. Less probable, but still at least 30% chance of seeing
thunder for KJFK and KLGA from 18Z today through 00Z tonight.

A S to SSE wind around 10 kt at the metro and coastal terminals, and
light inland, though winds may vary from SE to SW through early this
afternoon. Winds become light and variable once again tonight.
Gusts of 15 to around 20 kt are possible at some terminals
today, likely ending before 00Z tonight. A SW to WSW wind sets
up Tuesday at around 10 kt by mid to late morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

AMD likely overnight with changes in flight category in low
stratus/fog, mainly for KLGA and KEWR.

Any gusts likely end prior to 00Z this evening.

.OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...

Tuesday afternoon: VFR, except MVFR or lower in afternoon showers
and tstms especially from the NYC metros north/west. Gusty winds
also possible in stronger storms.

Wednesday through Friday: Afternoon and evening showers/tstms
possible each day, with brief MVFR or IFR conditions.

Saturday: Mainly VFR. A slight chance for showers and an isolated
thunderstorm with MVFR or lower conditions.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Seas build toward 5 ft tonight with a SE swell on Atlantic
ocean waters east of Fire Island Inlet, and a Small Craft
Advisory was hoisted here from 6Z Tue thru 6Z Wed.

Elsewhere, winds and seas are expected to remain below advisory
criteria much of the week, and potentially through the weekend.

&&

.HYDROLOGY...
Torrential downpours are possible into this evening with
scattered showers and thunderstorms, especially across NE NJ,
NYC metro, and Lower Hudson Valley. This could lead to areas of
nuisance flooding and localized flash flooding. WPC has NE NJ
in a slight risk for excessive rainfall, with NYC and the Lower
Hudson Valley outlined in a marginal risk.

Additional rounds of showers and thunderstorms Tuesday afternoon
could once again produce locally heavy rainfall that leads to
flooding. WPC has expanded a slight risk across the entire local
region. A marginal risk remains in place for much of the area
on Wednesday.

&&

.TIDES/COASTAL FLOODING...
The rip risk through this evening on all ocean beaches continues to
be moderate with 2-3 foot surf heights. For Tuesday, the risk
increases to high with surf heights around 5 feet.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005-009.
     Air Quality Alert from 11 AM to 11 PM EDT Tuesday for
     CTZ005>012.
NY...Air Quality Alert from 11 AM to 11 PM EDT Tuesday for
     NYZ078>081-177-179.
     Heat Advisory from 10 AM to 8 PM EDT Tuesday for NYZ071>075-
     176>179.
     High Risk for Rip Currents from Tuesday morning through Tuesday
     evening for NYZ075-080-081-178-179.
NJ...Heat Advisory from 10 AM to 8 PM EDT Tuesday for NJZ004-006-
     104>108.
MARINE...Small Craft Advisory from 2 AM Tuesday to 2 AM EDT Wednesday
     for ANZ350-353.

&&

SYNOPSIS...DR
NEAR TERM...DR
SHORT TERM...DR
LONG TERM...
AVIATION...JP
MARINE...DR
HYDROLOGY...DR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 7, 1:50 PM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
150 PM EDT Mon Jul 7 2025

NJZ004-006-104>108-NYZ071>074-176-081800-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens-
150 PM EDT Mon Jul 7 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may produce torrential downpours into
early this evening. Localized areas of flash flooding are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additional showers and thunderstorms could produce torrential
downpours Tuesday and Wednesday. Localized areas of flash flooding
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-103-NYZ067>070-081800-
Western Passaic-Western Bergen-Orange-Putnam-Rockland-
Northern Westchester-
150 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may produce torrential downpours into
early this evening. Localized areas of flash flooding are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms could produce torrential
downpours Tuesday and Wednesday. Localized areas of flash flooding
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-081800-
Kings (Brooklyn)-Southern Queens-
150 PM EDT Mon Jul 7 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may produce torrential downpours into
early this evening. Localized areas of flash flooding are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.

Additional showers and thunderstorms could produce torrential
downpours Tuesday and Wednesday. Localized areas of flash flooding
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ078-079-081800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-
150 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ177-081800-
Northern Nassau-
150 PM EDT Mon Jul 7 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-081800-
Southern Nassau-
150 PM EDT Mon Jul 7 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-081800-
Southwest Suffolk-Southeast Suffolk-
150 PM EDT Mon Jul 7 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-081800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
150 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:39 PM EDTHeat AdvisoryOKXBergen, Essex, Hudson, Passaic, Union30 hr
Jul 7, 3:37 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union83 min
Jul 7, 5:02 PM EDTAreal Flood AdvisoryOKXBergen, Passaic88 min
Jul 7, 1:42 PM EDTSmall Craft AdvisoryOKX36 hr
Jul 7, 5:07 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk27 hr
Jul 7, 6:12 PM EDTAreal Flood AdvisoryOKXOrange42 min

Nearby

Flash Flood Warnings in New Jersey, 2025Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.